Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Obesity & HCV Treatment
May 15, 2004

Hello Dr.,

I am a morbidly obese woman who found out I was HCV+ during my pursuit of weight loss surgery. I finally had an ajustable gastric band placed a few months ago and would like to begin treatment for the HCV. My liver doctor is really negative about my starting treatment because of my weight.

My doctor though said it is my choice so I opted for treatment and will start Peg-Intron within the month. My BMI has dropped from 54 to 44, I am still losing and have changed all of my eating habits ten fold. Do you think I should wait or start treatment? Will my weight affect the treatment and make it not work?

Thank you for your time,

J

Response from Dr. McGovern

Dear J: Congratulations on your excellent weight loss. It is your first step towards making your liver healthier since it has been shown that fat in the liver can actually worsen scarring.

Your physician gives you good advice. Your body is undergoing huge changes right now. I think I would wait until things stabilize. I say this for two reasons: 1) It is not urgent to start the treatment this month specifically

2)There are several studies suggesting that treatment is more effective in patients with lower body weights. You may actually improve your chance of treatment success if you start the treatment after you lose more weight.

Most imortantly, keep losing weight and keep it off. Best of luck to you. Dr. McGovern



Previous
Maa'm a non hep question,from india please help!!
Next
Sexual transmission of HCV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement